Alert archive / Georgia / Wind Chill Advisories in 2009

Wind Chill Advisory 1, NWS Tallahassee, FL

January 15, 200919 counties in Georgia; 5 counties in Alabama

NWS Tallahassee, FL issued this wind chill advisory at Jan 15, 2009, 3:12 PM EST for 19 counties in Georgia; 5 counties in Alabama. It took effect at Jan 16, 2009, 2:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2009, 3:12 PM EST (20:12 UTC)
In effect from
Jan 16, 2009, 2:00 AM EST
Expired
Jan 16, 2009, 8:00 AM EST
In force
6 hr
Issued by
NWS Tallahassee, FL
All 24 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Dougherty County, GA, Early County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3304 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 1:20 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jan 15, 1:20 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION.
NATIONAL WEATHER SERVICE TALLAHASSEE FL
120 PM EST THU JAN 15 2009

.SYNOPSIS...THE ARCTIC COLD FRONT CONTINUES TO MARCH SE INTO THE CWA
EARLY THIS AFTERNOON...WITH WINDS INCREASING OUT OF THE N-NW BEHIND
IT. DEWPOINTS ARE FALLING INTO THE LOWER TO MID 20S ACROSS NW
PORTIONS OF THE CWA...BUT THESE ARE QUICKLY DROPPING INTO THE TEENS
AND SINGLE NUMBERS FURTHER TO THE NW OVER CENTRAL AND NORTHERN AL
AND MS. SOME THIN CIRRUS IS ALSO STREAMING IN FROM THE SW ACROSS THE
EASTERN 2/3 OF THE CWA...BUT IT IS HAVING LITTLE EFFECT ON
TEMPERATURES. SCT-BKN CU AND AC WITH A FEW FLURRIES IS EVIDENT
FURTHER TO THE NW OVER AR AND OK...BUT THIS CLOUDINESS IS EXPECTED
TO DISSIPATE LONG BEFORE REACHING OUR AREA. OVER THE COASTAL WATERS
...WINDS HAVE INCREASED AND BECOME GUSTY OUT OF THE N AHEAD OF THE
ARCTIC FRONT...SO INITIATED AN SCEC LATE THIS MORNING AND AN SCA FOR
THIS EVENING ON THE MORNING UPDATE.

&&

.SHORT TERM...AS HAS BEEN THE CASE OVER THE PAST FEW DAYS...THE MAIN
FCST CONCERN WILL CONTINUE TO BE LOW TEMPERATURES ACROSS THE REGION
...AS THE COLDEST AIR OF THE SEASON AND WIDESPREAD HARD FREEZE IS
STILL EXPECTED ON FRIDAY NIGHT AND SATURDAY MORNING. HOWEVER...THE
POSSIBLE EXTREME COLD WITH LOWS IN THE LOWER TO MID TEENS THAT WAS
EARLIER EVIDENT IN MANY OF THE SHORT RANGE MODELS IS APPEARING LESS
LIKELY WITH TIME...AS THE POSITION OF THE RIDGE MAY BE TOO FAR TO
OUR NE TO ALLOW FOR THE IDEAL RADIATIONAL COOLING CONDITIONS NEEDED
FOR LOWS THIS COLD. IF THE SFC WINDS REMAIN AT 2-4 KTS FOR MUCH OF
THE NIGHT...LOW TEMPERATURES MAY BOTTOM OUT IN THE UPPER TEENS TO
LOWER 20S INLAND TO THE MID 20S NEAR THE COAST...SO WILL ADJUST
TEMPS SLIGHTLY UPWARD ON THIS PACKAGE. WILL ALSO INITIATE A HARD
FREEZE WATCH OVER ALL AREAS FOR FRIDAY NIGHT. FOR TONIGHT...THE COLD
AIR ADVECTION WILL LIKELY BE STRONG ENOUGH TO SUPPORT A HARD FREEZE
OVER ABOUT THE N 1/2 OF THE CWA...DESPITE NORTHERLY WINDS OF 5 TO 10
KTS...WHICH WILL ALSO LIKELY CREATE WIND CHILL ADVISORY CONDITIONS
OVER THESE SAME AREAS (15 DEGREES OR BELOW) LATE TONIGHT. FURTHER TO
THE SE...EXPECT ANOTHER WIDESPREAD LIGHT FREEZE WITH WIND CHILLS IN
THE UPPER TEENS TO LOWER 20S.

&&

.LONG TERM...(SUNDAY THROUGH TUESDAY NIGHT)...THE PERIOD BEGINS
WITH A STRONG RIDGE OVER WRN CONUS AND A FAIRLY STRONG SHORTWAVE
TROUGH THAT DROPS DOWN FROM GREAT LAKES TO ACROSS THE SOUTHEAST
REGION. THIS MAINTAINS UPPER TROUGHING ACROSS THE EASTERN 1/3RD OF
CONUS INTO SUN NIGHT BEFORE SHIFTING TO THE EASTERN SEABOARD ON MON
AND INTO WRN ATLC MON NIGHT. AT THE SURFACE...IN WAKE OF INITIAL
REINFORCING FRONT AND BRUTALLY COLD FRI NIGHT-SAT...SOME WARMING
FROM PREV 24 HRS SAT WITH MINS SAT NIGHT IN THE TEENS PER MEX...AND
FROM UPPER 20S SE ALA TO LOW 20S SE BIG BEND IN MOS. AGAIN MEX
COMING IN WAY TOO COLD AND WILL FAVOR MOS WITH A FEW DEGREE TWEAK UP
IN FORECAST TEMPS. ABOVE TROUGH SENDS THE NEXT AND POSSIBLY THE LAST
IN A SERIES OF COLD FRONTS ACROSS CWA SUN NIGHT-EARLY MONDAY. AHEAD
OF FRONT...LATEST GUIDANCE NOW SHOWING MORE INSTABILITY...M/CLOUDY
SKIES...MILDER TEMPS AND LO CHC POPS SUN NIGHT COMPARED TO PREV RUN.
UNTIL I SEE RUN TO RUN CONSISTENCY..WILL GO WITH SLIGHT CHC IN
GRIDS. IN ITS WAKE...HIGH PRESSURE BUILDS IN FROM THE CENTRAL GULF
COAST INTO TUES.

WEDNESDAY THROUGH THURSDAY...MODELS SHOWING A SIGNIFICANT CHANGE TO
LARGE SCALE CONUS PATTERN...HIGHLIGHTED BY A SLOW PROGRESSION AND
DEAMPLIFICATION AS ADVERTISED BY ALL OF THE EXTENDED RANGE MODELS.
INCREASING PACIFIC ENERGY WILL PROGRESSIVELY BREAK DOWN THE WRN
RIDGE WHICH MOVES INTO ROCKIES ON TUES AND TO ERN PLAINS MID WEEK.
BY LATE THURS...REMNANTS OF THE RIDGE DRIFT ACROSS THE SE CONUS AND
THE UPPER FLOW BECOMES WSW. AT THE SURFACE...THE NE GULF SUBTROPICAL
RIDGE BEGINS TO REAPPEAR. SO AFTER SLIGHTLY BELOW CLIMO MINS SUN
NIGHT...TEMPS WELL BELOW CLIMO MON NIGHT-TUES MORNING IN WAKE OF
FRONT...THEN INCREASING RETURN FLOW...ESPECIALLY WRN ZONES...AND A
GRADUAL RETURN TO MORE SEASONABLE TEMPERATURES (ALBEIT STILL AOB
CLIMO) INTO LATE WEEK.

&&

.MARINE...WITH A TIGHTENING PRESSURE GRADIENT AND STRONG COLD AIR
ADVECTION EMERGING OVER THE COASTAL WATERS TONIGHT...WINDS SHOULD
EASILY INCREASE TO SCA LEVELS...WITH GUSTS TO 30 KTS POSSIBLE. HOW
LONG THESE CONDITIONS WILL LAST IS MORE IN QUESTION...AND HAVE
TENTATIVELY GONE WITH AN END TIME OF FRIDAY EVENING. ANOTHER SURGE
WILL BE POSSIBLE FRIDAY NIGHT...SO THIS MAY HAVE TO BE ADJUSTED AT A
LATER TIME.

&&

.AVIATION...VFR CONDITIONS TO PREVAIL THROUGH THE FORECAST PERIOD.

&&

.FIRE WEATHER...DESPITE THE COLD TEMPERATURES...THE AIR SHOULD BE
MORE THAN DRY ENOUGH TO SUPPORT RED FLAG CONDITIONS OVER ALL AREAS
FRI AND SAT AFTERNOON...SO WILL GO RIGHT TO A RED FLAG WARNING FOR
SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  27  48  17  54  27 /  00  00  00  05  05
PANAMA CITY  29  49  24  54  36 /  00  00  00  05  05
DOTHAN       23  44  20  52  33 /  00  00  00  05  10
ALBANY       23  44  20  51  29 /  00  00  00  05  05
VALDOSTA     27  49  17  54  28 /  00  00  00  05  05
CROSS CITY   27  51  19  58  29 /  00  00  00  05  05

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST FRIDAY ALL
     ZONES.

     HARD FREEZE WARNING LATE TONIGHT ALL ZONES.

     WIND CHILL ADVISORY LATE TONIGHT ALL ZONES.

     HARD FREEZE WATCH FRI NIGHT ALL ZONES.

     RED FLAG WARNING SAT AFTN ALL ZONES.

GA...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY ALL
     ZONES.

     HARD FREEZE WARNING LATE TONIGHT FOR THE FOLLOWING ZONES: BAKER
     ...BEN HILL...BERRIEN...CALHOUN... CLAY...COLQUITT...COOK...
     DOUGHERTY...EARLY...IRWIN...LEE...MILLER...MITCHELL...QUITMAN
     ...RANDOLPH...TERRELL...TIFT...TURNER...WORTH.

     WIND CHILL ADVISORY LATE TONIGHT SAME ZONES AS THE HARD FREEZE.

     HARD FREEZE WATCH FRI NIGHT ALL ZONES.

     RED FLAG WARNING SAT AFTN ALL ZONES.

FL...RED FLAG WARNING UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON ALL
     ZONES.

     RED FLAG WARNING FROM 11 AM EST /10 AM CST/ TO 6 PM EST /5 PM
     CST FRIDAY ALL ZONES.

     HARD FREEZE WATCH FRI NIGHT ALL ZONES.

GM...SCA TONIGHT THROUGH FRIDAY ALL ZONES.

&&

PUBLIC/MARINE...GOULD
AVIATION/FIRE WX...BARRY
LONG TERM...BLOCK
Hazardous weather outlook, Jan 15, 5:23 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 AM EST THU JAN 15 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-161030-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
523 AM EST THU JAN 15 2009 /423 AM CST THU JAN 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CLEAR SKIES WITH
TEMPERATURES CLIMBING INTO THE MID TO UPPER 50S THIS AFTERNOON
WILL BE EXPECTED. LATER TONIGHT...TEMPERATURES ACROSS SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA WILL RANGE FROM 20 TO 25 DEGREES
NORTH OF A LINE EXTENDING WEST FROM VALDOSTA TO MARIANNA TO WALTON
COUNTY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A STRONG HIGH PRESSURE SYSTEM WILL BUILD SOUTH INTO THE REGION
IN THE WAKE OF A DRY COLD FRONT FRIDAY. A VERY DRY AND COLD AIR
MASS ASSOCIATED WITH THIS FEATURE WILL LEAD TO THE COLDEST
TEMPERATURES OF THE SEASON FRIDAY NIGHT. TEMPERATURES WILL RANGE
FROM 15 TO 20 DEGREES AWAY FROM THE IMMEDIATE COAST. IN
ADDITION...LONG DURATIONS SUB-FREEZING TEMPERATURES DURING THIS
TIME ARE EXPECTED. TEMPERATURES IN THE MID 20S WILL BE POSSIBLE
ONCE AGAIN ON SATURDAY NIGHT. THESE TEMPERATURES WILL POSE A
SIGNIFICANT THREAT TO CROPS AND OTHER SENSITIVE VEGETATION.
TUESDAY AND BEYOND...TEMPERATURES SHOULD BEGIN TO MODERATE BACK
TOWARD NORMAL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 9:31 AM ESTSmall Craft AdvisoryTAE33 hr
Jan 15, 2:18 PM ESTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more53 hr
Jan 15, 2:56 PM ESTHard Freeze WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more13 hr
Jan 15, 2:56 PM ESTHard Freeze WarningTAEBaker, Ben Hill, Berrien, Calhoun, Clay, Colquitt and 13 more17 hr

Nearby

Wind Chill Advisories in Georgia, 2009Wind Chill Advisories in Alabama, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.